Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 20, 2000, 12:50 AM CDT for Henderson County, Illinois. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 12:50 AM CDT (05:50 UTC)
- Expired
- Apr 20, 2000, 1:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Henderson County, IL
The radar
The Quad Cities radar (KDVN), 80 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 1:00 AM CDT | Thunderstorm Wind | Biggsville, IL | Thunderstorm winds downed several trees along Illinois Route 94 between Biggsville and Rozetta. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 12:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -616 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 491 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 200550 SVRMLI ILC071-200630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1250 AM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENDERSON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 130 AM CDT * AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES NORTH OF LONE TREE...OR 6 MILES SOUTHWEST OF OQUAWKA...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... GLADSTONE BY 1255 AM CDT. OQUAWKA BY 1255 AM CDT. DELABAR STATE PARK BY 1255 AM CDT. BALD BLUFF BY 100 AM CDT. BIGGSVILLE BY 105 AM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM !PASSES. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. LAT...LON 4107 9102 4072 9110 4079 9081 4107 9080 MCCLURE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:45 PM CDT, 10 hours 5 minutes earlier.
Area forecast discussion, Apr 19, 2:45 PM CDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 245 PM CDT WED APR 19 2000 PLENTY TO LOOK AT TODAY. WELCOME PRECIP THAT MOVED THROUGH OVERNIGHT AND EARLY THIS MORNING HAS EXITED INTO NORTHERN ILLINOIS AND SOUTHERN WISCONSIN. IMPRESSIVE UPPER LOW HAS MOVED INTO SOUTH-CENTRAL SOUTH DAKOTA THIS AFTERNOON. AT THE SURFACE...THE LOW IN SOUTHEASTERN SOUTH DAKOTA HAS OCCLUDED AND THE NEW LOW HAS DEVELOPED IN NORTH-CENTRAL MISSOURI AND SOUTH-CENTRAL IOWA. WARM FRONT EXTENDS SOUTHEASTWARD INTO EAST-CENTRAL MISSOURI WITH A DRYLINE SOUTHWESTWARD INTO SOUTH-CENTRAL KANSAS. CLOUDS-DRIZZLE-GRUNGE HAVE KEPT TEMPS IN CHECK ACROSS NORTHERN PART OF CWFA. BREAKS IN CLOUDS NOW DEVELOPING ACROSS SOUTHERN COUNTIES SHOULD PROVIDE JUST ENOUGH HEATING TO DESTABILIZE THE LOWER LAYERS...THEN AS THE UPPER LOW APPROACHES THE CAP SHOULD WEAKEN ENOUGH FOR THUNDER TO MOVE IN EARLY THIS EVENING. REFERENCE THE SPC DAY 1 OUTLOOK FOR A DETAILED DISCUSSION OF THE REGIONAL THREAT. WILL KEEP MENTION OF SEVERE FOR THIS EVENING. STORMS SHOULD BE MOVING AT 40 TO 50 KTS AGAIN TONIGHT...SO WOULD NOT EXPECT A THREAT OF FLASH FLOODING. AREAS TO WATCH ARE NORTHWESTERNMOST COUNTIES WHERE RAINFALL THIS MORNING EXCEEDED AN INCH IN SPOTS. MODELS IN GENERAL AGREEMENT ON THE EVOLUTION OF THE UPPER LOW BUT HAVE SOME DISCREPANCIES ON THE MOVEMENT OF THE SURFACE FEATURES. AT THIS POINT PREFER THE ETA SOLUTION WHICH DEFINES THE SURFACE LOW A LITTLE MORE CLEARLY AT 00Z. GIVEN THE STRENGTH OF THE SYSTEM...WOULD EXPECT A SIGNIFICANT CLOUD SHIELD TO BLANKET THE AREA THURSDAY SO TEMPS WILL STRUGGLE TO CLIMB OUT OF THE 50S. EXPECT NGM IS TOO OPTIMISTIC CLEARING THINGS OUT THURSDAY NIGHT SO WILL UNDERCUT GUIDANCE TEMPS FRIDAY BY TWO CATS OR MORE AND HANG ON TO THE CLOUDS. ON THE BRIGHT SIDE...THE WEEKEND LOOKS NICE WITH TEMPS WARMING BACK INTO THE 70S AND LOTS OF SUN FOR EASTER EGG HUNTS. .DVN... IA...NONE. IL...NONE. MO...NONE. 33
In the hours before
Local storm report, Apr 19, 10:58 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1058 PM CDT WED APR 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0829 PM 2 N GARRISON IA 1.5 INCH HAIL
04/19/00 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0915 PM 3 NE HAZLETON IA .88 INCH HAIL
04/19/00 BUCHANAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0930 PM INDEPENDENCE IA WIND DAMAGE WITH .50 INCH HAIL
04/19/00 BUCHANAN REPOBRTED BY STORM SPOTTERLocal storm report, Apr 20, 12:10 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1210 AM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0832 AM FAIRBANK IA .25 INCH HAIL
04/19/00 BUCHANAN REPORTED BY COOPERATIVE
OBSERVER.
0845 AM JESUP IA 1.75 INCH HAIL
04/19/00 BUCHANAN REPORTED BY MEDIA.
0856 AM 1 W INDEPENDENCE IA .5 INCH HAIL
04/19/00 BUCHANAN REPORTED BY EMERGENCY
MANAGEMENT.
1034 AM 5 N MUSCATINE IA HEAVY RAIN
04/19/00 MUSCATINE STREAMS RISING RAPIDLY.
MAD CREEK ONE-HALF
FULL. REPORTED BY PUBLIC.Local storm report, Apr 20, 12:18 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1218 AM CDT THU APR 20 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 AM COLCHESTER IL .25 INCH HAIL
04/19/00 MCDONOUGH REPORTED BY STORM
SPOTTER.
1115 AM ANAMOSA IA .25 INCH HAIL
04/19/00 JONES REPORTED BY STORM
SPOTTER.
1142 AM WALCOTT IA .88 INCH HAIL
04/19/00 SCOTT SCOTT COUNTY SHERIFF
` DEPARTMENTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:30 AM CDT | Severe Thunderstorm Warning | DVN | Warren | 45 min |
| Apr 20, 1:46 AM CDT | Severe Thunderstorm Warning | DVN | Henry | 34 min |
| Apr 20, 4:46 AM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 44 min |
| Apr 20, 5:09 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.